MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INT HEX RC SCR BL 6.4X115; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. INT HEX RC SCR BL 6.4X115; NAIL, FIXATION, BONE
Model Number 71642315
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a trauma surgery, the int hex rc scr bl 6.4x115 was expired and used in the procedure.The procedure was completed with the same device and it was unknown if there was any surgical delay.Patient was not harmed.
 
Event or Problem Description
It was reported that, during a trauma surgery, the int hex rc scr bl 6.4x115 was expired and used in the procedure.The procedure was successfully completed without delay using the same device.Patient was not harmed.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation but the pictures were reviewed and the failure mode was confirmed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible probable cause could include but not limited to user error.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
INT HEX RC SCR BL 6.4X115
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11922310
Report Number1020279-2021-04958
Device Sequence Number14269945
Product Code JDS
UDI-Device Identifier03596010516664
UDI-Public03596010516664
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K981529
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/12/2019
Device Model Number71642315
Device Catalogue Number71642315
Device Lot Number09GM06902
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/21/2021
Supplement Date Received by Manufacturer06/03/2021
07/07/2021
Initial Report FDA Received Date06/02/2021
Supplement Report FDA Received Date06/11/2021
07/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1